Jump to content
ElizaJane

ElizaJane: Surviving Amitryptaline withdrawal

Recommended Posts

ElizaJane

Hi - I've been on a myriad of psych meds for PTSD/chronic pain for 31 years.

 

Have only been on Amitryptaline for a SSRI in the past six years, as I tried many antidepressants and they never helped. Tapered off all of them slowly with little problems.

 

Almost two years ago I decided to slowly wean off the 22 meds I was on (includes opiates, benzos, nerve pain meds, muscle relaxers, PPIs, diabetes meds, sleep meds, etc). I am off 17 of them.

 

I went very slow in my taper, taking 6Methadone was easy - 60 mgs in 12 months (but I'm still on Dilaudid). Only two have been hard - Lyrica and now Amitryptaline.

 

Lyrica I went off 250 mgs in 14 months (off since August) and had to do liquid titration due to withdrawal symptoms.

 

Amitryptaline I went off 50 mgs in 2 months - WAY too fast! I've been having withdrawal since starting my taper off Amitryptaline in August, SEVERE withdrawal in the 5 weeks I've been off - depression, anxiety, insomnia, nausea, nerve zaps, crawling out of my skin, adrenal surges, migraines, increased pain.

 

I'm not tapering off the rest of the Klonopin and Dilaudid until this settles down. Any ideas how long the withdrawal will last?

Edited by scallywag
white space + tags

Share this post


Link to post
scallywag

ElizaJane - is this name you use in your daily life or is it a pseudonym?
 
Welcome to Surviving Antidepressants (SA) and congratulations on discontinuing so many medications successfully. That is a HUGE accomplishment.

A request: Would you summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-18 months particularly?

  • Any drugs prior to 18 months ago can be listed with just start and stop years.
  • You don't need to include symptoms or diagnoses other than the initial condition that led to prescribing the first drug.
  • You can find instructions in this topic: Please put your withdrawal history in signature
  • We ask for this information in your signature so that we can see it at a glance. A list is easier to understand than one or multiple paragraphs.

As you've posted, your amitriptyline taper was too fast. You may have also started it too soon after getting off Lyrica. Your CNS (central nervous system) has been given a real workout by being on these medications and in tapering off them. These links may add to your understanding of what is going on:
What is withdrawal syndrome
One theory of antidepressant withdrawal syndrome
How your brain responds to psychiatric drugs - aka "Brain remodeling"
Youtube video, 4 minutes: Healing from antidepressants  
 

 

Many people find that their symptoms ease with a reinstatement of a very small dose of the medication they recently discontinued. Are you open to the idea of testing a tiny amount of amitriptyline, probably less than 2 mg, to see if it stabilizes your CNS thereby reducing your symptoms. I'm not suggesting that you reinstate, merely asking about your willingness to discuss the idea. For more about reinstatement, its benefits + risks, please read:
 About reinstating and stabilizing to reduce withdrawal symptoms
 

 

Should you choose to reinstate, you will eventually want to re-taper off amitriptyline. Here are our discussions about tapering:
Tapering -- what you need to know
Why taper by 10% of my dosage?
Tips for tapering off amitriptyline

 

I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

Share this post


Link to post
ElizaJane

Thanks for your reply - I added my history to my signature. Not sure about reinstating Amitryptaline yet - saw my PT who does Integreted Manual Therapy today. She feels I'm making progress - body is still in shock, adrenals surging, liver and kidneys detoxing, but better than I was. I'll spend some time tonight and tomorrow reading the links you provided. I appreciate it! (Definitely not dropping any on the Klonopin and Dilaudid until I stabilize).

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...